Previous |  Up |  Next


extension of measure; categorical methods; sequential continuity; sequential envelope; field of subsets; D-poset of fuzzy sets; effect algebra; epireflection
We present a categorical approach to the extension of probabilities, i.e. normed $\sigma $-additive measures. J. Novák showed that each bounded $\sigma $-additive measure on a ring of sets $\mathbb{A}$ is sequentially continuous and pointed out the topological aspects of the extension of such measures on $\mathbb{A}$ over the generated $\sigma $-ring $\sigma (\mathbb{A})$: it is of a similar nature as the extension of bounded continuous functions on a completely regular topological space $X$ over its Čech-Stone compactification $\beta X$ (or as the extension of continuous functions on $X$ over its Hewitt realcompactification $\upsilon X$). He developed a theory of sequential envelopes and (exploiting the Measure Extension Theorem) he proved that $\sigma (\mathbb{A})$ is the sequential envelope of $\mathbb{A}$ with respect to the probabilities. However, the sequential continuity does not capture other properties (e.g. additivity) of probability measures. We show that in the category $\mathop {{\mathrm ID}}$ of $-posets of fuzzy sets (such $-posets generalize both fields of sets and bold algebras) probabilities are morphisms and the extension of probabilities on $\mathbb{A}$ over $\sigma (\mathbb{A})$ is a completely categorical construction (an epireflection). We mention applications to the foundations of probability and formulate some open problems.
[1] Adámek, J.: Theory of Mathematical Structures. Reidel, Dordrecht, 1983. MR 0735079
[2] Bugajski, S.: Statistical maps I. Basic properties. Math. Slovaca 51 (2001), 321–342. MR 1842320 | Zbl 1088.81021
[3] Bugajski, S.: Statistical maps II. Operational random variables. Math. Slovaca 51 (2001), 343–361. MR 1842321 | Zbl 1088.81022
[4] Dvurečenskij, A., Pulmannová, S.: New Trends in Quantum Structures. Kluwer Academic Publ. and Ister Science, Dordrecht and Bratislava, 2000. MR 1861369
[5] Foulis, D. J., Bennett, M. K.: Effect algebras and unsharp quantum logics. Found. Phys. 24 (1994), 1331–1352. DOI 10.1007/BF02283036 | MR 1304942
[6] Frič, R.: Remarks on sequential envelopes. Rend. Istit. Math. Univ. Trieste 20 (1988), 19–28. MR 1013095
[7] Frič, R.: A Stone type duality and its applications to probability. Topology Proc. 22 (1999), 125–137. MR 1718934
[8] Frič, R.: Boolean algebras: convergence and measure. Topology Appl. 111 (2001), 139–149. DOI 10.1016/S0166-8641(99)00195-9 | MR 1806034 | Zbl 0977.54004
[9] Frič, R.: Convergence and duality. Appl. Categorical Structures 10 (2002), 257–266. DOI 10.1023/A:1015292329804 | MR 1916158 | Zbl 1015.06010
[10] Frič, R.: Łukasiewicz tribes are absolutely sequentially closed bold algebras. Czechoslovak Math. J. 52 (2002), 861–874. DOI 10.1023/B:CMAJ.0000027239.28381.31 | MR 1940065 | Zbl 1016.28013
[11] Frič, R.: Measures on $\mathop {{\mathrm MV}}$-algebras. Soft Comput. 7 (2002), 130–137. DOI 10.1007/s00500-002-0194-6
[12] Frič, R.: Duality for generalized events. Math. Slovaca 54 (2004), 49–60. MR 2074029 | Zbl 1076.22004
[13] Frič, R.: Coproducts of $\mathop {\text{D}}$-posets and their applications to probability. Internt. J. Theoret. Phys. 43 (2004), 1625–1632. DOI 10.1023/B:IJTP.0000048808.83945.08 | MR 2108299
[14] Frič, R.: Remarks on statistical maps. (to appear).
[15] Frič, R., Jakubík, J.: Sequential convergences on Boolean algebras defined by systems of maximal filters. Czechoslovak Math. J. 51 (2001), 261–274. DOI 10.1023/A:1013738728926 | MR 1844309
[16] Frič, R., McKennon, K., Richardson, G. D.: Sequential convergence in C(X). In: Convergence Structures and Applications to Analysis. (Abh. Akad. Wiss. DDR, Abt. Math.-Natur.-Technik 1979, 4N), Akademie-Verlag, Berlin, 1980, pp. 56–65. MR 0614001
[17] Gudder, S.: Fuzzy probability theory. Demonstratio Math. 31 (1998), 235–254. MR 1623780 | Zbl 0984.60001
[18] Jurečková, M.: The measure extension theorem for $\mathop {{\mathrm MV}}$-algebras. Tatra Mountains Math. Publ. 6 (1995), 56–61. MR 1363983
[19] Kent, D. C., Richardson, G. D.: Two generalizations of Novák’s sequential envelope. Math. Nachr. 19 (1979), 77–85. DOI 10.1002/mana.19790910106 | MR 0563600
[20] Kôpka, F., Chovanec, F.: D-posets. Math. Slovaca 44 (1994), 21–34. MR 1290269
[21] Mišík, L., Jr.: Sequential completeness and $\lbrace 0,1\rbrace $-sequential completeness are different. Czechoslovak Math. J. 34 (1984), 424–431. MR 0761425
[22] Novák, J.: Ueber die eindeutigen stetigen Erweiterungen stetiger Funktionen. Czechoslovak Math. J. 8 (1958), 344–355. MR 0100826
[23] Novák, J.: On convergence spaces and their sequential envelopes. Czechoslovak Math. J. 15 (1965), 74–100. MR 0175083
[24] Novák, J.: On sequential envelopes defined by means of certain classes of functions. Czechoslovak Math. J. 18 (1968), 450–456. MR 0232335
[25 Papčo, M.] On measurable spaces and measurable maps. Tatra Mountains Mathematical Publ. 28 (2004), 125–140. MR 2086282 | Zbl 1112.06005
[26] Papčo, M.: On fuzzy random variables: examples and generalizations. (to appear). MR 2190258
[27] Pták, P., Pulmannová, S.: Orthomodular Structures as Quantum Logics. Kluwer Acad. Publ., Dordrecht, 1991. MR 1176314
[28] Riečan, B., Mundici, D.: Probability on $\mathop {{\mathrm MV}}$-algebras. In: Handbook of Measure Theory, Vol. II (Editor: E. Pap), North-Holland, Amsterdam, 2002, pp. 869–910. MR 1954631
Partner of
EuDML logo